Alert archive / Utah / Wind Advisories in 2022
Wind Advisory 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 10, 2022, 3:45 AM MDT for 14 counties in Utah. It took effect at May 11, 2022, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2022, 3:45 AM MDT (09:45 UTC)
- In effect from
- May 11, 2022, 12:00 PM MDT
- Expired
- May 11, 2022, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 138 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300 WWUS75 KSLC 100945 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 345 AM MDT Tue May 10 2022 UTZ103-107-101500- /O.CON.KSLC.HZ.W.0003.000000T0000Z-220510T1500Z/ Eastern Box Elder County-Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Logan, and Smithfield 345 AM MDT Tue May 10 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 26 degrees expected. Coldest temperatures are expected across the Cache Valley. * WHERE...Cache Valley/Utah Portion and Eastern Box Elder County. * WHEN...Through 9 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ114-120-121-126>128-130-131-102200- /O.NEW.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Upper Sevier River Valleys-Bryce Canyon Country- South Central Utah-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, Goblin Valley, Panguitch, Circleville, Koosharem, Bryce Canyon City, Kanab, Escalante, Hanksville, Big Water, and Bullfrog 345 AM MDT Tue May 10 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Western Uinta Basin, Castle Country, San Rafael Swell, Upper Sevier River Valleys, Bryce Canyon Country, South Central Utah, Western Canyonlands and Glen Canyon Recreation Area/Lake Powell. * WHEN...From noon to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds will cause difficult travel conditions, especially for high profile vehicles and vehicles with trailers on east to west routes. Blowing dust may reduce visibility. Rough chop will create rough chop on area waterways, including Lake Powell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
159 WWUS75 KSLC 101628 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1028 AM MDT Tue May 10 2022 UTZ122-110600- /O.NEW.KSLC.WI.Y.0029.220510T1628Z-220511T0300Z/ /O.EXA.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ Southwest Utah- Including the cities of Beaver, Cedar City, and Milford 1028 AM MDT Tue May 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * WHAT...For the first Wind Advisory, southwest winds 20 to 30 mph with gusts to 50 mph. For the second Wind Advisory, southwest winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...Southwest Utah. * WHEN...For the first Wind Advisory, until 9 PM MDT this evening. For the second Wind Advisory, from noon to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ115-116-119-123-129-110600- /O.EXA.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ Western Millard and Juab Counties-Eastern Juab/Millard Counties- Sevier Valley-Lower Washington County- Capitol Reef National Park and Vicinity- Including the cities of Delta, Little Sahara, Nephi, Scipio, Fillmore, Richfield, Salina, St George, Hurricane, Ivins, Loa, and Torrey 1028 AM MDT Tue May 10 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts in excess of 50 mph expected. * WHERE...Western Millard and Juab Counties, Eastern Juab/Millard Counties, Sevier Valley, Lower Washington County and Capitol Reef National Park and Vicinity. * WHEN...From noon to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds may impact high profile vehicles. Rough conditions are possible on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ114-120-121-126>128-130-131-110600- /O.CON.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Upper Sevier River Valleys-Bryce Canyon Country- South Central Utah-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, Goblin Valley, Panguitch, Circleville, Koosharem, Bryce Canyon City, Kanab, Escalante, Hanksville, Big Water, and Bullfrog 1028 AM MDT Tue May 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Western Uinta Basin, Upper Sevier River Valleys, San Rafael Swell, South Central Utah, Bryce Canyon Country, Glen Canyon Recreation Area/Lake Powell, Western Canyonlands and Castle Country. * WHEN...From noon to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds may impact high profile vehicles. Rough conditions are possible on area lakes including Lake Powell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
622 WWUS75 KSLC 110341 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 941 PM MDT Tue May 10 2022 UTZ114>116-119>123-126>131-111230- /O.CON.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ Western Uinta Basin-Western Millard and Juab Counties- Eastern Juab/Millard Counties-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Upper Sevier River Valleys-Bryce Canyon Country- South Central Utah-Capitol Reef National Park and Vicinity- Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the cities of Duchesne, Roosevelt, Delta, Little Sahara, Nephi, Scipio, Fillmore, Richfield, Salina, Price, Castle Dale, Emery, Green River, Goblin Valley, Beaver, Cedar City, Milford, St George, Hurricane, Ivins, Panguitch, Circleville, Koosharem, Bryce Canyon City, Kanab, Escalante, Loa, Torrey, Hanksville, Big Water, and Bullfrog 941 PM MDT Tue May 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * WHAT...Southwest winds 15 to 30 mph with gusts in excess of 50 mph expected. * WHERE...Most valley areas of central and southern Utah. * WHEN...From noon to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds may impact high profile vehicles. Rough conditions are possible on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
476 WWUS75 KSLC 111019 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 419 AM MDT Wed May 11 2022 UTZ114>116-119>123-126>131-120000- /O.CON.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ Western Uinta Basin-Western Millard and Juab Counties- Eastern Juab/Millard Counties-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Upper Sevier River Valleys-Bryce Canyon Country- South Central Utah-Capitol Reef National Park and Vicinity- Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the cities of Duchesne, Roosevelt, Delta, Little Sahara, Nephi, Scipio, Fillmore, Richfield, Salina, Price, Castle Dale, Emery, Green River, Goblin Valley, Beaver, Cedar City, Milford, St George, Hurricane, Ivins, Panguitch, Circleville, Koosharem, Bryce Canyon City, Kanab, Escalante, Loa, Torrey, Hanksville, Big Water, and Bullfrog 419 AM MDT Wed May 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 55 mph expected. * WHERE...Most valley areas of central, southern and eastern Utah. * WHEN...From noon to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds may impact high profile vehicles. Rough conditions are possible on area lakes. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
258 WWUS75 KSLC 111513 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 913 AM MDT Wed May 11 2022 UTZ122-126-129-120600- /O.NEW.KSLC.HZ.W.0004.220512T0500Z-220512T1500Z/ /O.CON.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ Southwest Utah-Upper Sevier River Valleys- Capitol Reef National Park and Vicinity- Including the cities of Beaver, Cedar City, Milford, Panguitch, Circleville, Koosharem, Loa, and Torrey 913 AM MDT Wed May 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT THURSDAY... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 25 expected, except the colder valley locations like Panguitch where temperatures may fall as low as 21. For the Wind Advisory, southwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest Utah, Upper Sevier River Valleys and Capitol Reef National Park and Vicinity. * WHEN...For the Hard Freeze Warning, from 11 PM this evening to 9 AM MDT Thursday. For the Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds are possible. Rough conditions on area lakes. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ118-120600- /O.NEW.KSLC.HZ.W.0004.220512T0500Z-220512T1500Z/ Sanpete Valley- Including the cities of Manti, Ephraim, and Mt Pleasant 913 AM MDT Wed May 11 2022 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 27 expected, mainly near the lowest elevations of the upper Sanpete Valley. * WHERE...Sanpete Valley. * WHEN...From 11 PM this evening to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ114>116-119>121-123-127-128-130-131-120300- /O.CON.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ Western Uinta Basin-Western Millard and Juab Counties- Eastern Juab/Millard Counties-Sevier Valley-Castle Country- San Rafael Swell-Lower Washington County-Bryce Canyon Country- South Central Utah-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Duchesne, Roosevelt, Delta, Little Sahara, Nephi, Scipio, Fillmore, Richfield, Salina, Price, Castle Dale, Emery, Green River, Goblin Valley, St George, Hurricane, Ivins, Bryce Canyon City, Kanab, Escalante, Hanksville, Big Water, and Bullfrog 913 AM MDT Wed May 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, northern, southern and southwest Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds are possible. Rough conditions on area lakes including Lake Powell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
767 WWUS75 KSLC 111541 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 941 AM MDT Wed May 11 2022 UTZ120-121-130-131-120300- /O.UPG.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ /O.NEW.KSLC.HW.W.0009.220511T1800Z-220512T0300Z/ Castle Country-San Rafael Swell-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Price, Castle Dale, Emery, Green River, Goblin Valley, Hanksville, Big Water, and Bullfrog 941 AM MDT Wed May 11 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Castle Country, San Rafael Swell, Western Canyonlands and Glen Canyon Recreation Area/Lake Powell. * WHEN...Until 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Very rough conditions are possible on area lakes including Lake Powell. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ122-126-129-120545- /O.CON.KSLC.HZ.W.0004.220512T0500Z-220512T1500Z/ /O.CON.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ Southwest Utah-Upper Sevier River Valleys- Capitol Reef National Park and Vicinity- Including the cities of Beaver, Cedar City, Milford, Panguitch, Circleville, Koosharem, Loa, and Torrey 941 AM MDT Wed May 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT THURSDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 30 mph with gusts up to 55 mph expected. For the Hard Freeze Warning, sub- freezing temperatures as low as 25 expected, except the colder valley locations like Panguitch where temperatures may fall as low as 21. * WHERE...Southwest Utah, Upper Sevier River Valleys and Capitol Reef National Park and Vicinity. * WHEN...For the Wind Advisory, until 9 PM MDT this evening. For the Hard Freeze Warning, from 11 PM this evening to 9 AM MDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds are possible. Rough conditions on area lakes. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ118-120545- /O.CON.KSLC.HZ.W.0004.220512T0500Z-220512T1500Z/ Sanpete Valley- Including the cities of Manti, Ephraim, and Mt Pleasant 941 AM MDT Wed May 11 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 27 expected, mainly near the lowest elevations of the upper Sanpete Valley. * WHERE...Sanpete Valley. * WHEN...From 11 PM this evening to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ114>116-119-123-127-128-120300- /O.CON.KSLC.WI.Y.0028.220511T1800Z-220512T0300Z/ Western Uinta Basin-Western Millard and Juab Counties- Eastern Juab/Millard Counties-Sevier Valley- Lower Washington County-Bryce Canyon Country-South Central Utah- Including the cities of Duchesne, Roosevelt, Delta, Little Sahara, Nephi, Scipio, Fillmore, Richfield, Salina, St George, Hurricane, Ivins, Bryce Canyon City, Kanab, and Escalante 941 AM MDT Wed May 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Uinta Basin and many valley locations of central and southern Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds are possible. Rough conditions on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
837 WWUS75 KSLC 120326 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 926 PM MDT Wed May 11 2022 UTZ120-121-130-131-120430- /O.EXP.KSLC.HW.W.0009.000000T0000Z-220512T0300Z/ Castle Country-San Rafael Swell-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Price, Castle Dale, Emery, Green River, Goblin Valley, Hanksville, Big Water, and Bullfrog 926 PM MDT Wed May 11 2022 ...HIGH WIND WARNING HAS EXPIRED... Wind gusts up to 40 mph will remain possible over the next hour or two but will continue to subside. $$ UTZ122-126-129-121130- /O.EXP.KSLC.WI.Y.0028.000000T0000Z-220512T0300Z/ /O.CON.KSLC.HZ.W.0004.220512T0500Z-220512T1500Z/ Southwest Utah-Upper Sevier River Valleys- Capitol Reef National Park and Vicinity- Including the cities of Beaver, Cedar City, Milford, Panguitch, Circleville, Koosharem, Loa, and Torrey 926 PM MDT Wed May 11 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Southwest Utah, Upper Sevier River Valleys and Capitol Reef National Park and Vicinity. * WHEN...For the Wind Advisory, until 9 PM MDT this evening. For the Hard Freeze Warning, from 11 PM this evening to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ114>116-119-123-127-128-120430- /O.EXP.KSLC.WI.Y.0028.000000T0000Z-220512T0300Z/ Western Uinta Basin-Western Millard and Juab Counties- Eastern Juab/Millard Counties-Sevier Valley- Lower Washington County-Bryce Canyon Country-South Central Utah- Including the cities of Duchesne, Roosevelt, Delta, Little Sahara, Nephi, Scipio, Fillmore, Richfield, Salina, St George, Hurricane, Ivins, Bryce Canyon City, Kanab, and Escalante 926 PM MDT Wed May 11 2022 ...WIND ADVISORY HAS EXPIRED... The strong gusty winds which occurred earlier will continue to subside through the middle of the night. $$ UTZ118-121130- /O.CON.KSLC.HZ.W.0004.220512T0500Z-220512T1500Z/ Sanpete Valley- Including the cities of Manti, Ephraim, and Mt Pleasant 926 PM MDT Wed May 11 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 27 expected, mainly near the lowest elevations of the upper Sanpete Valley. * WHERE...Sanpete Valley. * WHEN...From 11 PM this evening to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ101-120600- /O.NEW.KSLC.WI.Y.0030.220512T0326Z-220512T0600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover, Dugway, and Park Valley 926 PM MDT Wed May 11 2022 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...Until midnight MDT tonight. * IMPACTS...Strong crosswinds will impact Interstate 80 from the Utah/Nevada line east through milepost 40. Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 9, 4:13 PM MDT, 11 hours 32 minutes earlier.
Area forecast discussion, May 9, 4:13 PM MDT, 11 hours 32 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 413 PM MDT Mon May 9 2022 .SYNOPSIS...Breezy conditions are expected to remain in place for southern Utah through Wednesday night, with the strongest winds on Wednesday. The next trough will bring some showers to northern and central Utah Wednesday evening into Thursday. && .SHORT TERM (THROUGH 00Z THURSDAY)...A mean longwave trough remains in place over the western CONUS this afternoon. Embedded in the longwave, a shortwave trough continues to exit northeast into the northern Great Plains while the next shortwave trough is approaching the OR/CA coast. Thus, Utah is currently in between systems under a southwest flow aloft. Weak convective showers continue across northern Utah and southwest Wyoming through this afternoon and should taper off this evening. As convective cloud cover decreases this evening, temperatures are expected to be cooler tonight across many northern valleys compared to last night. As such, have maintained the Hard Freeze Warning for the Cache Valley and eastern Box Elder County. Temperatures will trend warmer across the area tomorrow through Wednesday as a warm front lifts north through Utah. Southerly winds will trend slightly stronger across southern and portions of central Utah tomorrow. Winds look to be borderline advisory criteria tomorrow, and will allow the next shift one more look to see if it becomes more convincing to go one way or the other as far as wind highlights are concerned. Winds will be stronger on Wednesday with conditions more favorable for wind highlights. .LONG TERM (After 00z Thursday)...Starting the extended a trough feature will be exiting the region. The backside of the trough is expected to form a shortwave pattern that could bring weak forcing which combined with westerly flow could bring a quick round of precipitation for areas in northern UT and SW Wyoming on Thursday morning. The trough will slowly lift northward over Thursday and we expect a ridging pattern to build in and hold over the weekend. The through will bring warming to the CWA and could bring some of the warmest values for the spring so far with potential for widespread 80s for most northern and central valleys as well as mid to upper 90s for areas in southern UT. The ridge pattern is expected to persist into the beginning of next week but there is slight uncertainty as some guidance hints towards another developing trough to affect the area on Monday. With mostly calm conditions expected during the ridging pattern for the weekend the main chance for any active weather or risks will be on Thursday morning with a shortwave trough feature. With the exiting trough keeping cooler air aloft, morning temperatures will be favorable for any precipitation to fall as snow in the mountains and valley benches and a wintry mix in most valleys for northern and parts of central Utah. The cold air aloft could also mix down and bring hard freeze risks for areas with agricultural interests near the Sevier and Sanpete valleys. While most the extended has high confidence from both deterministic and ensembles there is a bit uncertainty at the beginning of the next work week. While it's a bit out, the GFS begins to build another NW Pacific trough system that could bring another weak round of precipitation to northern UT. The Euro and Canadian models start to show this features appearance but hold the ridging pattern through the extended and this is also duplicated in the ensemble guidance. && .AVIATION...KSLC...VFR conditions are expected to prevail over the KSLC terminal through the valid TAF period, with afternoon cloud cover decreasing through the overnight period. Winds will remain gusty out of the west-northwest through ~02, making a transition to light north to northeast flow thereafter, then to a south flow around 09-10Z. There is a 35% chance that winds remain light from the north, or even light and variable through the overnight hours. .REST OF UTAH AND SOUTHWEST WYOMING...Largely VFR conditions will prevail across the area through the next 24 hours. An area of isolated light showers and scattered cloud cover across northern Utah will dissipate through the evening and overnight hours tonight, with temporary reduction to MVFR CIGs possible in more moderate showers. South to southwest winds are expected to continue from ~KMLF southward through the overnight, with generally north to northeast winds north of KMLF. Gusty southwest winds are likely to continue through the night for some of the higher elevation airfields like KCDC and KBCE. && .FIRE WEATHER...Southwest flow aloft will remain in place over the area through Wednesday. This will bring a warming trend to the area with dry conditions. Breezy to windy conditions with minimum humidities near or less than 10 percent can be expected across far southern and southeast Utah both tomorrow and Wednesday afternoons. The next trough will cross the area late Wednesday into Thursday morning which will bring a cooling trend and some showers to mainly northern and central Utah. Thereafter, high pressure will build into the area bringing warm and dry conditions for the weekend. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Hard Freeze Warning from 3 AM to 9 AM MDT Tuesday for UTZ103-107. WY...None. && Cheng/Selbig/Webber For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:28 AM MDT | Wind Advisory | SLC | Beaver, Iron, Washington | 11 hr |
| May 10, 11:07 AM MDT | Red Flag Warning | SLC | Garfield, Iron, Kane, Washington | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.